Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

On Xanex for depression and panic attacks, suddenly lost control of myself. Fell weak if Targin not taken. Reasons ?

hi.i am 80yo but fit as poss,i wes put on xanex for depression and panic attacks.but one day i just locked my home,turned oround but i was stuck to the spot,nothing in my brain seemed to work,i stood what seemed hours but seconds then i lost control of my body muscells jut fell into my brich wall and through my front lounge window cut my arm and head.no 000 on mob.so 45min lost lot blood .broke my hip and thigh bone.have one 12inch rod and a 4in .getting better but stomoch problems doctors cont seem to find the cause.i am a mechaniccal engineer and worked till my fall.i am a drug called targin,but now if i dont take it one morn night i am so weak do nothing and live alone.any reason as if i take one extra nidday i get along ok.but i use them up and none till next script,so not good food too tired.any idears to help me live.non smoker or alcohole AAAA
Fri, 8 Mar 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,  
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Xanax (alprazolam) is a benzodiazepine anti-anxiety / sedative medication. Targin (oxycodone/naloxone) is an opiod analgesic. The episode of sudden alteration in consciousness followed by the fall and injuries is quite concerning and needs to be invetigated in detail. There could be a variety of possibilities like a transient ishcemic attack, a seizure episode, etc.

The weakness and generalized ill feeling which you are experiencing after missing a dose of Targin may be indicative of opioid withdrawal symptoms, meaning that you could have become dependent on the opiod medication. I would advise you discuss with your doctor regarding a plan of gradually tapering down your medication and substituting it with an alternative non-addictive medication.


Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello . :) my name is george well everything started about an year and half ago suddenly without any reasons i started having panic attacks about...

Recent questions on  Opioid withdrawal

doctor1 MD

Aloha, So here is the honest truth: I am an opiate addict. I also have peripheral nueropathy. I want to take a break from opiates, I have xanax...

doctor1 MD

I'm on 18 mg suboxine , having so much anxiety , stomach cramps and depression , what can i do

doctor1 MD

I am having periodic chills and shaking. Also SLIGHT chest pressure, indigestion feeling, anxiety . I have recently stopped use of hydrocodone and...

doctor1 MD

i had a c section 10 days ago. everything went smoothly. the doctor perscribed percaset for pain. i took half of what the bottle said because im...

doctor1 MD

hi.i am 80yo but fit as poss,i wes put on xanex for depression and panic attacks.but one day i just locked my home,turned oround but i was stuck to...

doctor1 MD

I have been on 24mg of suboxone for 4 years i waited 16 hours from my last dose then i had a heavy night of drinking I wanted to know how long to...